MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Abbott has received an updated (u.S.) fda 510(k) clearance for the i-stat cg8+ cartridge.The i-stat cg8+ cartridge with the i-stat 1 system is intended for use in the in vitro quantification of sodium, potassium, ionized calcium, glucose, hematocrit, ph, partial pressure of oxygen (po2), and partial pressure of carbon dioxide (pco2).In addition, the i-stat cg8+ cartridge provides calculated values for hemoglobin (hb), tco2, hco3, base excess (be) and saturated oxygen (so2).The i-stat eg7+ cartridge with the i-stat 1 system is intended for use in the in vitro quantification of sodium, potassium, ionized calcium, hematocrit, ph, partial pressure of oxygen (po2), and partial pressure of carbon dioxide (pco2).In addition, the i-stat eg7+ cartridge provides calculated values for hemoglobin (hb), tco2, hco3, base excess (be) and saturated oxygen (so2).The i-stat eg6+ cartridge with the i-stat 1 system is intended for use in the in vitro quantification of sodium, potassium, hematocrit, ph, partial pressure of oxygen (po2), and partial pressure of carbon dioxide (pco2).In addition, the i-stat eg6+ cartridge provides calculated values for hemoglobin (hb), tco2, hco3, base excess (be) and saturated oxygen (so2).Abbott has received an updated u.S.Fda 510(k) clearance for the i-stat cg8+ cartridge for use with arterial and venous whole blood samples for potassium and ionized calcium and for arterial, venous, and capillary whole blood samples for sodium, glucose, hematocrit, ph, pco2 and po2.This updated 510(k) clearance applies to all i-stat cg8+ cartridges that you may already have on hand.Currently, the i-stat cg8+ cartridges (03p88-25) are not fda cleared for the measurement of potassium and ionized calcium in capillary whole blood samples.Abbott has submitted this communication regarding the product updates to the u.S.Food and drug administration.Abbott has not received reports of patient harm associated with the use of the i-stat cg8+, eg7+ or eg6+ cartridges.Abbott does not currently have the necessary data to demonstrate performance with capillary whole blood for the potassium and ionized calcium tests.Due to the risks posed by inaccurate potassium and ionized calcium results, capillary whole blood samples are not suitable for testing potassium and ionized calcium.
 
Additional Manufacturer Narrative
Recall submission to fda: (b)(4).

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
robert kunkler
400 college road
princeton, nj 08540--660
MDR Report Key22961899
Report Number2245578-2025-00105
Device Sequence Number15566507
Product Code CHL
UDI-Device Identifier00054749000166
UDI-Public00054749000166
Combination Product (Y/N)N
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Catalogue Number03P88-25
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
APOC2025-004
Patient Sequence Number1
Patient SexUnknown